Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 12, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jun 2, 2006, 9:31 AM CDT for Cameron County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2006, 9:31 AM CDT (14:31 UTC)
- Expired
- Jun 2, 2006, 10:15 AM CDT
- In force
- 44 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 28 km from the middle of the area, began a volume at 14:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 2.5 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1471 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 021432 FFWBRO TXC061-021515- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 931 AM CDT FRI JUN 2 2006 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN CAMERON COUNTY IN DEEP SOUTH TEXAS THIS INCLUDES THE CITY OF PORT ISABEL * UNTIL 1015 AM CDT * AT 926 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BROWNSVILLE. LAT...LON 2602 9732 2607 9720 2641 9738 2626 9744 $$ VANSPEYBROECK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 9:30 AM CDT, 1 minute earlier.
Area forecast discussion, Jun 2, 9:30 AM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 930 AM CDT FRI JUN 2 2006 .SHORT TERM...CURRENT SATELLITE AND RADAR ANALYSES SHOW A DEVELOPING TROUGH OVER NORTH CENTRAL TEXAS WITH A COASTAL TROUGH/UPPER LOW DRIFTING ALONG THE LOWER TEXAS COAST. 02/12Z SOUNDING FROM BROWNSVILLE SHOWS A NEARLY MOIST ADIABATIC PROFILE WITH VERY WEAK WIND PROFILE THROUGH 300 MB. THESE CONDITIONS WILL CONTRIBUTE TO THE INCREASED CHANCES OF RAINFALL IN DEEP SOUTH TEXAS THROUGH 03/00Z. FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THAT TIME AND ANY HEATING TODAY SHOULD MANIFEST ITSELF IN WARM CORE TYPE CONVECTION THIS AFTERNOON. AS THE TROUGH OVER CENTRAL TEXAS MOVES SOUTH AND EAST EXPECT THE UPPER LOW OVER DEEP SOUTH TEXAS TO MOVE EASTWARD INTO THE GULF OF MEXICO. THIS SHOULD SIGNAL THE BEGINNING OF A DRYING TREND INTO THE WEEKEND WITH A RETURN TO NORMALS ON THE TEMPERATURE. .LONG TERM...HIGH PRESSURE WILL BUILD INTO THE AREA BY SATURDAY NIGHT ENDING THE CHANCES FOR RAIN AT THAT TIME. HIGH TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR TODAY DUE TO CLOUD COVER AND INCREASE BY SATURDAY AND SUNDAY. THE PRECIP WATER IS 1.94 AND THE K-INDEX IS 36. WILL NOT CHANGE POPS AT THIS TIME...ALTHOUGH IF THE TIMING OF THE UPPER LEVEL SYSTEM SLOWS DOWN MIGHT INCREASE POPS FOR TONIGHT. PREVIOUS FORECAST PACKAGE LOOKS GOOD AT THIS TIME. NO UPDATES NEEDED AT THIS TIME. && .MARINE...CONDITIONS OVER THE LAGUNA MADRE AND ADJACENT GULF OF MEXICO WILL BE PLAGUED WITH SCATTERED SHOWER AND THUNDERSTORMS WITH REDUCED VISIBILITY AND LIGHTNING. EXPECT WINDS AND WAVE ACTION TO BE SIGNIFICANTLY INCREASED IN AND AROUND ANY THUNDERSTORM ACTIVITY. ONCE THE UPPER LEVEL SYSTEM OVER THE LAGUNA MADRE MOVES EAST...A FAIRLY LIGHT ONSHORE SURFACE FLOW WILL CONTINUE ALONG THE LOWER TEXAS COASTLINE INTO THE UPCOMING WEEK AS BROAD SURFACE RIDGING REMAINS IN CONTROL OVER THE GULF OF MEXICO. WAVE WATCH III WIND AND SWELL GUIDANCE LOOKS OK AND WILL GO WITH THIS GENERAL TREND THROUGHOUT THE BULK OF THE CWF. && .AVIATION...CONTINUING CONVECTION OVER DEEP SOUTH TEXAS IS MOVING SOUTH AT 5 TO 10 MPH. WILL CONTINUE TEMPO GROUPS FOR THE AREA TAF SET. WILL GO WITH LOWER CEILINGS LATER THIS AFTERNOON AND EVENING AS MODEL GUIDANCE SHOWS ADDITIONAL CONVECTIVE DEVELOPMENT THROUGHOUT THE DAY AS THE UPPER LEVEL AND SURFACE LOWS SHIFT SLOWLY SOUTHWEST. && .BRO WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH 00Z FRIDAY EVENING FOR TXZ248>257. && SYNOPTIC/GRIDS...65 MARINE/AVIATION...52 MESO...MARTINEZ THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Jun 2, 5:15 AM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 515 AM CDT FRI JUN 2 2006 TXZ248>257-030000- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 515 AM CDT FRI JUN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT ...A FLASH FLOOD WATCH IS IN EFFECT FOR DEEP SOUTH TEXAS THROUGH THIS EVENING... THE COMBINATION OF AN UPPER LEVEL AND SURFACE LOW PRESSURE SYSTEM LOCATED ALONG THE TEXAS COASTLINE WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER PORTIONS OF DEEP SOUTH TEXAS AND THE ADJACENT COASTAL WATERS TODAY AND INTO THIS EVENING. SOME OF THESE THUNDERSTORMS MAY PRODUCE LOCALIZED HEAVY RAINFALL RESULTING IN FLASH FLOODING. ACCORDINGLY...A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY UPPER LEVEL RIDGING WILL MOVE IN OVER DEEP SOUTH TEXAS AND WILL PRODUCE DRY AND HOT WEATHER OVER THE REGION THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY IF FLOODING RAINS DEVELOP TODAY OR THIS EVENING. SPEECE
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 11:51 PM CDT | Flash Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 16 hr |
| Jun 2, 12:24 AM CDT | Flash Flood Warning | BRO | Hidalgo | 2 hr |
| Jun 2, 1:52 AM CDT | Flash Flood Warning | BRO | Kenedy | 113 min |
| Jun 2, 5:39 AM CDT | Marine Weather Statement | BRO | 2 hr | |
| Jun 2, 6:59 AM CDT | Flash Flood Warning | BRO | Kenedy | 61 min |
| Jun 2, 7:08 AM CDT | Flash Flood Warning | BRO | Brooks | 67 min |
| Jun 2, 8:55 AM CDT | Flash Flood Warning | BRO | Willacy | 50 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.